MAUDE Adverse Event Report: COVIDIEN LP SURGISTAT; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN LP SURGISTAT; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number SURGII-8
Medical Device Problem Codes False Alarm (1013); Defective Alarm (1014)
Health Effect - Clinical Code No Information (3190)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident device has been received and is under evaluation.When the device evaluation is complete a follow-up report will be submitted.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the device's return electrode monitoring was found out of calibration.The limit from the service manual was 135 ohms and actual value was >145 ohms, a scenario that could lead to patient harm.There was no allegation of patient death or serious injury reported.No further information was provided.
 
Additional Manufacturer Narrative
Evaluation summary: one surgistatii-8 device was returned for service and both visual inspection and functional testing were performed.A device history record review was completed for the unit, with no manufacturing issues related to the complaint identified for this serial number.The reported condition was confirmed.Inspection of the device found that the neutral electrode monitor (nem) was out of specification.This unit had never been in for repair or service previously and the device failed the performance test.The investigation analysis determined the root cause for the failure was that the unit was overdue for preventative maintenance and required calibration.The supplier recalibrated the nem and the unit was subjected to full factory testing / calibration.The calibrated device passed all tests with no problems or issues found.If information is provided in the future, a supplemental report will be issued.

Brand Name
SURGISTAT
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN LP
5920 longbow drive
boulder CO 80301
MDR Report Key7062826
Report Number1717344-2017-06281
Device Sequence Number155938
Product Code GEI
UDI-Device Identifier10884521035928
UDI-Public10884521035928
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K001955
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 04/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSURGII-8
Device Catalogue NumberSURGII-8
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2017
Initial Date Received by Manufacturer 11/01/2017
Supplement Date Received by Manufacturer03/16/2018
Initial Report FDA Received Date11/28/2017
Supplement Report FDA Received Date04/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1